MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC BIVONA CUSTOM TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC BIVONA CUSTOM TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number CMZ3289N
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/28/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that tracheostomy tube was disconnected from the iso connector, the iso connector detached from the rest of the cannula leaving no connection to the ventilator.An unplanned replacement cannula had to be inserted promptly.In addition, a resuscitator was also used on the patient.No additional adverse patient effects.
 
Additional Manufacturer Narrative
Device evaluation: visual inspection of the returned device confirmed that the retaining ring, which keeps the swivel connector in place was missing.Inside the grove, which holds the retaining ring, there was foreign matter identified as paper.Further inspection of the groove, revealed the presence of adhesive, which is used to secure the retaining ring to the neck flange.Review of the dhr showed that operation (adhesive retaining ring) was performed by the operator and that the quality inspector verified that there was adhesive applied to the retaining ring.The attachment provide by the complainant was shared with the molding engineer, who inspected the mold that is used to produce the neck flange.No mold damage was observed.Sample parts from each of the four cavities of the mold were removed from inventory.All parts were inspected and found to have the proper geometry for where the retaining ring is placed.The returned part did exhibit a sloping surface for the retaining ring.The device was cut and examined under magnification.The sloping surface was a result of the adhesive that is applied to secure the retaining ring in place.The process is for the assembler to place the retaining ring inside the molded grove on the neck flange and insert a needle along the side of the retaining ring to apply adhesive.After the needle applying adhesive traces the entire circumference of the ring, the excessive adhesive that oozes out of the groove is smoothed on top of the surface.It is likely that the ring lifted at the one area that is higher when adhesive was applied and the ring was not reseated during the finishing process.This allowed the extra adhesive to buildup under the ring.Since the amount of adhesive is manually controlled by the operator and is not metered during dispensing, a quality alert, qa19-004, was initiated to heighten awareness to the concern and to provide a visual aide to the operator for a correctly seated retaining ring.The custoemr reported condition was confirmed.

Brand Name
BIVONA CUSTOM TUBES
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC
6000 nathan lane north
minneapolis MN 55442
MDR Report Key8634220
Report Number3012307300-2019-03676
Device Sequence Number1655761
Product Code JOH
UDI-Device Identifier15019517148688
UDI-Public15019517148688
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date04/30/2023
Device Model NumberCMZ3289N
Device Catalogue NumberCMZ3289N
Device Lot NumberDS015988
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/01/2001
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2019
Supplement Date Received by Manufacturer05/23/2019
Initial Report FDA Received Date05/22/2019
Supplement Report FDA Received Date06/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1